# SDR 2011FA0000782

- Difficulty date: November 8, 2011
- Submitted: December 9, 2011
- Operation: General aviation
- Aircraft: N340AN
- Make and model: Cessna 340A
- Aircraft serial: 340A0401
- Aircraft time: 4,932 hours
- Engine: Cont TSIO520NB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: AEC631397
- Part serial: 7161312
- Condition: Failed
- Location: Nr 3
- Part time: 25 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NEW CYLINDERS WERE INSTALLED ON ACFT.  2 OF THE 12 CYLINDERS FAILED AT 25.3 TIME IN SERVICE, WITH WHAT LOOKED LIKE THE NICKEL COATING SEPARATING FROM THE CYLINDER WALLS.  UPON REMOVAL OF THE CYLINDER (1 FROM EACH ENGINE), THE NICKEL COATING HAD SEPARATED AND THE PISTONS HAD EXTREME SIDE WALL DAMAGE.  THE OIL FILTERS WERE REMOVED, CUT OPEN AND INSPECTED; ALUMINUM PARTICLES WERE FOUND IN THE FILTER ELEMENTS.
